Alert archive / Nebraska / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Hastings, NE

May 14, 20137 counties in Nebraska

NWS Hastings, NE issued this red flag warning at May 14, 2013, 3:34 AM CDT for 7 counties in Nebraska. It took effect at May 14, 2013, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2013, 3:34 AM CDT (08:34 UTC)
In effect from
May 14, 2013, 11:00 AM CDT
Expired
May 14, 2013, 8:15 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE

Counties Clay County, NE, Fillmore County, NE, Hamilton County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3397 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WWUS83 KGID 140834
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
334 AM CDT TUE MAY 14 2013

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...

.HOT AND VERY DRY CONDITIONS WILL OCCUR TODAY OVER THE CENTRAL
PLAINS. A COOL FRONT WILL EASE INTO NEBRASKA FROM THE NORTH THIS
AFTERNOON. SOUTHWEST WINDS WILL INCREASE OVER PARTS OF SOUTH-
CENTRAL NEBRASKA. COMBINED WITH VERY LOW RELATIVE HUMIDITY
LEVELS...THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS SHOULD
ANY WILDFIRES DEVELOP.

NEZ039>041-046>048-060>063-072>075-140945-
/O.CAN.KGID.FW.A.0003.130514T1600Z-130515T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-
334 AM CDT TUE MAY 14 2013

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...
048...060...061...062...063...072...073...074 AND 075...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE FIRE
WEATHER WATCH.

WHILE RELATIVE HUMIDITY VALUES WILL FALL BELOW 20 PERCENT OVER
THESE AREAS...THE PRESSURE GRADIENT WILL NOT BE STRONG ENOUGH TO
RESULT IN SUSTAINED WINDS OF AT LEAST 20 MPH OR FREQUENT GUSTS OF
25 MPH OR MORE. THEREFORE THE FIRE WEATHER WATCH HAS BEEN
CANCELLED. HOWEVER...ISOLATED THUNDERSTORMS WILL DEVELOP OVER
PARTS OF THESE ZONES LATE THIS AFTERNOON AND EVENING. ANY STORMS
WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY STRONG WIND GUSTS.

$$

NEZ049-064-076-077-086-087-141700-
/O.UPG.KGID.FW.A.0003.130514T1600Z-130515T0200Z/
/O.NEW.KGID.FW.W.0005.130514T1600Z-130515T0200Z/
POLK-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
334 AM CDT TUE MAY 14 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 049...064...076...077...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE 
  WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 086 NUCKOLLS AND 
  FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTHWEST NEAR 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR SPARKS 
  SHOULD BE AVOIDED. SHOULD WILDFIRES DEVELOP...THEY WILL SPREAD 
  RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING 
  SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
3 follow-up statements
707 
WWUS83 KGID 141655
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1155 AM CDT TUE MAY 14 2013

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY
EVENING...

.HOT AND VERY DRY CONDITIONS WILL OCCUR THIS AFTERNOON AND EARLY
EVENING OVER THE CENTRAL PLAINS. A COLD FRONT WILL EASE INTO
NEBRASKA FROM THE NORTH THIS AFTERNOON. SOUTHWEST WINDS WILL
INCREASE OVER PARTS OF SOUTH- CENTRAL NEBRASKA. COMBINED WITH VERY
LOW RELATIVE HUMIDITY LEVELS...THIS WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS SHOULD ANY WILDFIRES DEVELOP.

NEZ049-064-076-077-086-087-150200-
/O.CON.KGID.FW.W.0005.000000T0000Z-130515T0200Z/
POLK-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
1155 AM CDT TUE MAY 14 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 049...
064...076...077...086 AND 087...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE 
  WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 086 NUCKOLLS AND 
  FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTHWEST NEAR 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR SPARKS 
  SHOULD BE AVOIDED. SHOULD WILDFIRES DEVELOP...THEY WILL SPREAD 
  RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING 
  SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
362 
WWUS83 KGID 141816
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
116 PM CDT TUE MAY 14 2013

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY
EVENING...

.HOT AND VERY DRY CONDITIONS WILL OCCUR THIS AFTERNOON AND EARLY
EVENING OVER THE CENTRAL PLAINS. A COLD FRONT WILL EASE INTO
NEBRASKA FROM THE NORTH THIS AFTERNOON. SOUTHWEST WINDS WILL
INCREASE OVER PARTS OF SOUTH- CENTRAL NEBRASKA. COMBINED WITH
VERY LOW RELATIVE HUMIDITY LEVELS...THIS WILL CREATE DANGEROUS
FIRE WEATHER CONDITIONS SHOULD ANY WILDFIRES DEVELOP.

NEZ063-150200-
/O.EXA.KGID.FW.W.0005.000000T0000Z-130515T0200Z/
HAMILTON-
116 PM CDT TUE MAY 14 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 063...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 063 HAMILTON.

* WINDS...SOUTHWEST NEAR 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR SPARKS 
  SHOULD BE AVOIDED. SHOULD WILDFIRES DEVELOP...THEY WILL SPREAD 
  RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING 
  SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ049-064-076-077-086-087-150200-
/O.CON.KGID.FW.W.0005.000000T0000Z-130515T0200Z/
POLK-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
116 PM CDT TUE MAY 14 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 049...
064...076...077...086 AND 087...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE 
  WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 086 NUCKOLLS AND 
  FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTHWEST NEAR 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR SPARKS 
  SHOULD BE AVOIDED. SHOULD WILDFIRES DEVELOP...THEY WILL SPREAD 
  RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING 
  SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
005 
WWUS83 KGID 150115
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
815 PM CDT TUE MAY 14 2013

NEZ049-063-064-076-077-086-087-150215-
/O.CAN.KGID.FW.W.0005.000000T0000Z-130515T0200Z/
POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
815 PM CDT TUE MAY 14 2013

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 049...063...064...076...077...
086 AND 087...

THE RELATIVE HUMIDITY IS INCREASING ACROSS THE AREA...AND THE
SURFACE WIND IS DECREASING IN INTENSITY. THESE TRENDS ARE EXPECTED
TO CONTINUE THROUGH THE REST OF THIS EVENING AND AS A RESULT...THE
RED FLAG WARNING HAS BEEN CANCELLED.

$$

BRYANT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at May 14, 12:41 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 14, 12:41 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1241 AM CDT TUE MAY 14 2013

.UPDATE...
ISSUED AT 1241 AM CDT TUE MAY 14 2013

NO SUBSTANTIAL CHANGES FOR THIS ESTF UPDATE...BUT DID INCREASE
FCST DWPTS E OF HWY 183 WHERE THEY WERE RUNNING LOWER THAN
REALITY. ALSO MADE SOME MINOR CHANGES TO LOW TEMPS OVERNGT...
PRIMARILY LOWERING THE BIG RADIATORS A COUPLE MORE DEGS.

PLAN TO RE-EVALUATE FIRE WX POTENTIAL. AM NOT CONVINCED THAT WINDS
WILL MEET CRITICAL THRESHOLD OF 20 KTS SUSTAINED OR FQT G25 KTS.
WE/LL COORDINATE WITH NEIGHBORING OFFICES. EXPECT A CONVERSION TO
A RED FLAG WARNING FOR SOME OF OUR NEB COUNTIES AROUND 330 AM.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 420 PM CDT MON MAY 13 2013

MAIN CONCERN FOR THE SHORT TERM PERIOD WILL FOCUS RECORD HIGH
TEMPERATURES AND FIRE WEATHER CONCERNS FOR TUESDAY.

AT THE SYNOPTIC SCALE...AN UPPER LEVEL RIDGE HAS BEGUN TO SHIFT
EASTWARD ACROSS THE COLORADO ROCKIES...WHILE AN UPPER LEVEL LOW
TREKS NORTHEASTWARD ACROSS QUEBEC. A SURFACE LOW PRESSURE TROUGH
AXIS REMAINS FAIRLY STATIONARY ALONG THE FRONT RANGE THIS AFTERNOON.
THIS COMBINATION OF RIDGE AND SURFACE TROUGH WILL IMPACT OUR WEATHER
IN THE SHORT TERM.

AS THE UPPER LEVEL RIDGE SHIFTS EASTWARD...MUCH WARMER 850 MB AIR
HAS BEGUN TO SHIFT INTO THE PLAINS. FOR TODAY...TEMPERATURES WERE ON
THE ORDER OF 18 TO 22 CELSIUS RESULTING IN TEMPERATURES RANGING FROM
THE MID 80S TO LOWER 90S. HEADING INTO TUESDAY...850 TEMPERATURES
ARE WARMER STILL...PUSHING INTO THE 25 TO 28 DEGREE CELSIUS RANGE.
THE NAM SOLUTION CONTINUES TO REMAIN THE HOTTEST SOLUTION...ALTHOUGH
OTHER MODELS STILL INDICATE SOME HEAT IS UPON US.
THEREFORE...CURRENT FORECAST TEMPERATURES ARE IN THE 95 TO 97 DEGREE
RANGE ACROSS THE ENTIRE OUTLOOK AREA. THIS WOULD BE NEAR RECORD
VALUES WITH GRAND ISLAND AT 99 SET IN 1941 AND HASTINGS 97 ALSO IN
1941.

THE SURFACE TROUGH WILL THEN TRANSITION INTO A COOL FRONT FOR
TUESDAY EVENING. COMBINED WITH THIS BOUNDARY...STRONG MIXING WILL
HELP DRY OUT THE BOUNDARY LAYER...WHICH WILL RESULT IN VERY LOW
RELATIVE HUMIDITY VALUES FOR MOST LOCATIONS BY TUESDAY AFTERNOON.
AHEAD OF THE BOUNDARY...STRONG SOUTHWEST WINDS WILL ALSO BE COMMON
WITH SUSTAINED VALUES APPROACHING 15 TO 20 KTS ESPECIALLY ACROSS
PORTIONS OF NORTH CENTRAL KANSAS. THERE REMAINS AT LEAST SOME
UNCERTAINTY REGARDING WIND SPEEDS DURING THE AFTERNOON...AS
ASSOCIATED WITH THE TIMING OF THE FRONTAL BOUNDARY.

ALL OF THIS BEING SAID...A FIRE WEATHER WATCH HAS BEEN POSTED FOR
MOST LOCATIONS ACROSS SOUTH CENTRAL NEBRASKA. ALTHOUGH BEST
CONDITIONS FOR FIRE GROWTH EXIST ACROSS NORTH CENTRAL KANSAS...MORE
MOISTURE IN RECENT MONTHS HAS ALLOWED KANSAS ZONES TO BECOME GREENER
AND THUS NOT AS SUSCEPTIBLE TO FIRE GROWTH. MORE UNCERTAINTY EXISTS
ACROSS SOUTH CENTRAL NEBRASKA...BUT AFTER NEIGHBOR
COLLABORATION...IT WAS DECIDED TO HOIST A FIRE WEATHER WATCH...FOR
MOST OF THE NEBRASKA ZONES.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 420 PM CDT MON MAY 13 2013

WE BEGIN WITH TUESDAY EVENING AND WEAK UPPER LEVEL FLOW. FLOW WILL
BE ESSENTIALLY QUASI-ZONAL FOR THE CENTRAL/NORTHERN PLAINS WITH A
WEAKNESS IN HEIGHTS SHOWING UP IN THE SOUTHERN PLAINS. A SURFACE
COLD FRONT IS STILL FORECAST TO MAKE ITS WAY INTO THE NORTHERN CWA
BY EARLY TUESDAY EVENING. THE BIG QUESTION IS WHETHER WE CAN BREAK
THE CAP OR NOT. MUCAPES WILL BE MARGINAL FOR SEVERE WEATHER...AND
THE BEST BULK SHEAR SHOULD REMAIN WELL NORTH OF THE FRONT...AND
NORTH OF THE CWA. THIS SCENARIO WOULD LEND TO AN ISOLATED SEVERE
THREAT...BUT IF SOMETHING DID POP TUESDAY EVENING...THE INVERTED V
SOUNDINGS CLEARLY INDICATE THE POTENTIAL FOR STRONG TO SEVERE WIND
GUSTS. THIS FRONT IS FORECAST TO MAKE ITS WAY SOUTH A LITTLE SLOWER
THAN PREVIOUS RUNS...AND AS THE EVENING WEARS ON...ANY THUNDERSTORMS
WOULD MOST CERTAINLY BE ELEVATED...LOCATED WELL NORTH OF THE SURFACE
FRONT. THE FRONT IS WIDELY FORECAST TO STALL JUST SOUTH OF THE CWA.
THE BEST CHANCES OF PRECIPITATION REMAIN IN THE NORTHERN CWA INTO
THE OVERNIGHT HOURS TUESDAY NIGHT NEAR THE 850 MB FRONT.

WITH A SURFACE HIGH BUILDING IN FOR WEDNESDAY...I SEE LITTLE CHANCE
OF PRECIPITATION...SAVE PERHAPS THE FAR SOUTH CLOSER TO WHERE THE
FRONT IS PREDICTED TO BE STALLED.

BY THURSDAY...THE FRONT TO THE SOUTH WILL EITHER WASH OUT OR MOVE
BACK TO THE NORTH AS A WARM FRONT...DEPENDING ON THE SOLUTION ONE
BELIEVES. A LEE SIDE TROUGH DEVELOPS AND THETA E ADVECTION COMMENCES
OVER THE PLAINS. WITH LESS POTENTIAL OF A FOCUS OVER THE
CWA...PRECIPITATION CHANCES DO NOT LOOK ESPECIALLY HIGH TO ME FOR
MOST OF THE DAY...BUT WITH A WEAK PERTURBATION BEING FORECAST TO
MOVE THROUGH...ALONG WITH THETA E ADVECTION/RIDGE...I COULD NOT RULE
OUT THE POTENTIAL FOR PRECIPITATION BY LATE AFTERNOON INTO THE
EVENING.

STILL LOOKS LIKE THE BEST POTENTIAL FOR SEVERE WEATHER WILL COME
SATURDAY EVENING AS A MORE SIGNIFICANT WAVE MOVES INTO THE PLAINS
AND SENDS A COLD FRONT AND PERHAPS DRY LINE OUR WAY. THIS IS A
CONSISTENT SIGNAL AMONG LONG RANGE MODELS...HOWEVER TIMING IS NOT
EXACTLY IN AGREEMENT. STRONG INSTABILITY AND DEEP LAYER SHEAR WILL
BOTH SPELL POTENTIAL SEVERE RISK FOR THE AREA FOR THIS SATURDAY
AFTERNOON/NIGHT PERIOD.

THE WEEKEND INTO EARLY NEXT WEEK LOOKS LIKE A BIT OF A TROUGHY
PERIOD WITH AS THE LONGWAVE TROUGH WITH A CLOSED LOW IN THE NORTHERN
PLAINS TAKES ITS TIME MAKING ITS WAY EAST...AND SUBSEQUENT SHORTWAVE
TROUGHS RIDING AROUND THE SOUTHERN PERIPHERY. THIS COULD BE AN
UNSETTLED PERIOD OF WEATHER AND MOST OF THIS PERIOD HAS A SHOT OF
SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1241 AM CDT TUE MAY 14 2013

THRU 12Z: VFR WITH BKN 25K FT CIRRUS CIGS WILL BECOME SCT. SSW
WINDS WILL CONTINUE 10-15 KTS.

TUE: VFR. THERE IS A VERY LOW PROB FOR A TSTM AFTER 21Z. IF A TSTM
HAPPENS TO DEVELOP INVOF THE TERMINAL...THERE IS A RISK OF 50 KT
MICROBURST WINDS AND SVR WIND SHEAR. SSW WINDS AVERAGE 15 KTS.

TUE THRU 06Z: VFR. VERY LOW PROB FOR A TSTM CONTINUES. SW WINDS
DECREASE AND MAY BECOME LGT AND VARIABLE UNTIL A COOL FRONT MOVES
THRU AROUND 01Z...SHIFTING WINDS TO NE.

CIGS CONFIDENCE: HIGH
VSBY CONFIDENCE: HIGH
WIND CONFIDENCE: HIGH
WX CONFIDENCE: HIGH

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR NEZ039>041-046>049-060>064-072>077-086-087.

KS...NONE.
&&

UPDATE...HALBLAUB
SHORT TERM...SALTZMAN
LONG TERM...HEINLEIN
AVIATION...HALBLAUB
Hazardous weather outlook, May 13, 8:14 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT MON MAY 13 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
150115-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
814 PM CDT MON MAY 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY AFTERNOON AND EVENING...AN ISOLATED THUNDERSTORM OR TWO IS
POSSIBLE OVER SOUTH CENTRAL NEBRASKA. ANY STORMS THAT DEVELOP WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 60 MPH. IN
ADDITION...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
PORTIONS OF SOUTH CENTRAL NEBRASKA...MAINLY DUE TO LOW RELATIVE
HUMIDITY AND STRONG GUSTY WINDS. PLEASE REFER TO THE LATEST FIRE
WEATHER WATCH FOR MORE INFORMATION.

MULTIPLE CHANCES FOR THUNDERSTORMS EXIST ACROSS THE ENTIRE FORECAST
AREA THURSDAY THROUGH SUNDAY. THERE IS POTENTIAL FOR SOME OF THESE
STORMS TO BE SEVERE...BUT THE EXACT LOCATION...TIMING...AND SEVERE
WEATHER THREATS REMAIN UNCERTAIN. ONE TIME FRAME THAT IS COMING INTO
FOCUS IS SATURDAY AND SATURDAY NIGHT. THAT IS WHEN CONFIDENCE IN
SEVERE THUNDERSTORMS APPEARS GREATEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:59 PM CDTSpecial Weather StatementGIDKearney31 min
May 14, 5:08 PM CDTSpecial Weather StatementGIDHall, Hamilton37 min
May 14, 5:29 PM CDTSpecial Weather StatementGIDAdams, Harlan, Kearney, Phelps46 min
May 14, 5:43 PM CDTSpecial Weather StatementGIDYork32 min
May 14, 6:27 PM CDTSpecial Weather StatementGIDYork33 min
May 14, 6:29 PM CDTSpecial Weather StatementGIDKearney, Phelps31 min

Nearby

Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.